Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 116, NWS Atlanta, GA

September 4, 2022Chattooga County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 4, 2022, 8:58 AM EDT for Chattooga County, Georgia. It took effect at Sep 4, 2022, 11:09 AM EDT. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Sep 4, 2022, 8:58 AM EDT (12:58 UTC)
In effect from
Sep 4, 2022, 11:09 AM EDT
Expired
Sep 5, 2022, 8:44 AM EDT
In force
22 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chattooga River at Summerville (SUMG1).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

087 
WGUS42 KFFC 041258
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
858 AM EDT Sun Sep 4 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Chattooga River at Summerville affecting Chattooga County.

For the Chattooga River...including Summerville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC055-050100-
/O.NEW.KFFC.FL.W.0116.220904T1509Z-220906T0600Z/
/SUMG1.1.ER.220904T1509Z.220905T0000Z.220906T0000Z.NO/
858 AM EDT Sun Sep 4 2022

...FLOOD WARNING IN EFFECT UNTIL EARLY TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Chattooga River at Summerville.

* WHEN...Until early Tuesday morning.

* IMPACTS...At 16.0 feet, Minor flooding continues and expands 
  further into the woodlands and fields along the river upstream and 
  downstream from the gage on U.S. Highway 27 or Rome Boulevard.

* ADDITIONAL DETAILS...
  - At 8:45 AM EDT Sunday the stage was 12.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 16.1 feet this evening. It
    will then fall below flood stage tomorrow evening.
  - Flood stage is 14.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.5 feet on 03/19/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533


$$
4 follow-up statements
950 
WGUS82 KFFC 041953
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
353 PM EDT Sun Sep 4 2022

...The Flood Warning continues for the following rivers in Georgia...

  Chattooga River at Summerville affecting Chattooga County.

For the Chattooga River...including Summerville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC055-050800-
/O.EXT.KFFC.FL.W.0116.000000T0000Z-220905T2303Z/
/SUMG1.1.ER.220904T1341Z.220905T0000Z.220905T1703Z.NO/
353 PM EDT Sun Sep 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding will continue.

* WHERE...Chattooga River at Summerville.

* WHEN...Until Monday evening.

* IMPACTS...At 17.0 feet, Moderate flooding begins. The flooding 
  expands further into the woodlands and fields along the river 
  upstream and downstream from the gage on U.S. Highway 27 or Rome 
  Boulevard. The low portions of the parking lot by the river at 
  Mount Vernon Mills in Trion begins to flood.

* ADDITIONAL DETAILS...
  - At 2:45 PM EDT Sunday the stage was 16.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 PM EDT Sunday was 16.4 feet.
  - Forecast...The river is expected to rise to a crest of 16.8
    feet this evening. It will then fall below flood stage early
    Monday afternoon.
  - Flood stage is 14 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533


$$
304 
WGUS82 KFFC 050117
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
917 PM EDT Sun Sep 4 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Chattooga River at Summerville affecting Chattooga County.

For the Chattooga River...including Summerville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC055-051330-
/O.EXT.KFFC.FL.W.0116.000000T0000Z-220906T0015Z/
/SUMG1.1.ER.220904T1341Z.220904T2215Z.220905T1815Z.NO/
917 PM EDT Sun Sep 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding will continue.

* WHERE...Chattooga River at Summerville.

* WHEN...Until Monday evening.

* IMPACTS...At 17 feet, Moderate flooding begins. The flooding 
  expands further into the woodlands and fields along the river 
  upstream and downstream from the gage on U.S. Highway 27 or Rome 
  Boulevard. The low portions of the parking lot by the river at 
  Mount Vernon Mills in Trion begins to flood.

* ADDITIONAL DETAILS...
  - At 8:45 PM EDT Sunday the stage was 16.6 feet and falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM EDT Sunday was 16.8 feet.
  - Forecast...The river is expected to fall below flood stage
    early Monday afternoon and continue falling to 3.1 feet
    Friday evening.
  - Flood stage is 14 feet.


&&



&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533


$$
999 
WGUS82 KFFC 050725
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
325 AM EDT Mon Sep 5 2022

...The Flood Warning continues for the following rivers in Georgia...

  Chattooga River at Summerville affecting Chattooga County.

For the Chattooga River...including Summerville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&


GAC055-051930-
/O.CON.KFFC.FL.W.0116.000000T0000Z-220906T0015Z/
/SUMG1.1.ER.220904T1341Z.220904T2215Z.220905T1815Z.NO/
325 AM EDT Mon Sep 5 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and is forecast.

* WHERE...Chattooga River at Summerville.

* WHEN...Until this evening.

* IMPACTS...At 16 feet, minor flooding continues and expands further 
  into the woodlands and fields along the river upstream and 
  downstream from the gage on U.S. Highway 27 or Rome Boulevard.

* ADDITIONAL DETAILS...
  - At 2:45 AM EDT Monday the stage was 15.5 feet and falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:45 AM EDT Monday was 16.8 feet.
  - Forecast...The river is expected to fall below flood stage
    late this morning and continue falling to 3.1 feet Friday
    evening.
  - Flood stage is 14 feet.


&&



&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533


$$
005 
WGUS82 KFFC 051244
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
844 AM EDT Mon Sep 5 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Chattooga River at Summerville affecting Chattooga County.

GAC055-051345-
/O.CAN.KFFC.FL.W.0116.000000T0000Z-220905T1244Z/
/SUMG1.1.ER.220904T1341Z.220904T2215Z.220905T1016Z.NO/
844 AM EDT Mon Sep 5 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chattooga River at Summerville.

* ADDITIONAL DETAILS...
  - At 7:45 AM EDT Monday the stage was 13.0 feet.
  - Forecast...The river is expected to fall to 2.9 feet Saturday
    morning.
  - http://www.weather.gov/safety/flood

&&

               FLOOD LATEST         FORECAST (8 am EDT)     
LOCATION       STAGE STAGE     Tue   Wed   Thu   Fri   Sat  


&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 4, 7:29 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 4, 7:29 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
729 AM EDT Sun Sep 4 2022

.PREV DISCUSSION... /Issued 328 AM EDT Sun Sep 4 2022/

..Morning Area Forecast Discussion...

SHORT TERM /Today through Monday/...

Regional radar showing an area of convection moving north across
northwestern portions of the state. Area of convection is associated
with a slow moving shortwave and diffluence aloft. Precip should
continue through the early morning hours, with locally heavy
rainfall likely. There will be some potential for localized flooding
through sunrise.

500mb analysis shows a low pressure across central IL with a
longwave trough extending southward through Lower Mississippi River
Valley. A piece of shortwave energy is also slowly moving n/ne in
the mid level flow across NW GA/E TN/W NC (in associated with the
precip across NW GA). This longwave trough looks to elongate and
shear more ne/sw through Monday with the main energy associated with
this system remaining well to the west of the CWA. However, a few
waves are progged to kick out ahead of the trough, especially today.

At the surface, a stationary boundary will remain across portions of
central GA. Several waves of low pressure will move east along the
boundary, each helping to focus precip at times.

The atmos remains very moist, with PWATs continuing to increase
above 2" today through Monday. With the abundant moisture, forcing
from any shortwaves aloft and a stationary frontal boundary, several
waves of more widespread precipitation is expected today through this
evening. The hi-res models are picking up on two distinct waves for
today and tonight, one later this afternoon and another overnight.
Each of these rounds of precip will be capable of producing locally
heavy rainfall. Precip chances should begin diminishing by late
tomorrow, with the highest chances remaining across northern GA.
Through Monday, precipitation amounts of 1" to 2" are possible across
far north GA, with around an inch expected across the I-20 corridor.
South of I-20, less than inch of QPF is anticipated. As far as
thunderstorms go, a few strong storms are possible, but the
potential for severe thunderstorms remains fairly low. However,
localized flooding is possible, especially north of I-20.

NListemaa

LONG TERM /Monday Night through Saturday/...

Little change to the forecast this morning. Models still show weak
cut-off low remaining to the west of the CWA this week that will
pump moisture into the area and keep rain chances high. Only
disagreement is in exact placement at this point, which is good but
does give worries of under-dispersement in the ensemble. Weak
surface boundary may pass through from NW Tuesday evening into
Wednesday that could act to reduce PoPs a bit those days, but
could be a problem on the back end of the week for some
overrunning/isentropic lift.

Severe chances will be very low to none, but concern continues to
increase for flash flooding potential. Little shear and plenty of
moisture will make for slow moving storms that could be efficient
rainfall producers. Any training or back-building complexes could
certainly create issues, and opportunities will present
themselves given weak surface boundaries that will set up across
the CWA towards the end of the week. Total forecast QPF paints a
broad 2-4" across much of the CWA during just the long term (so
not including rainfall today and tomorrow afternoon), and do
expect that we will see some locally higher amounts within all
this as some convective elements take over (and it is very
possible that some areas see less than the above as well, given
our global models will not be resolving anything resembling
convection). Overall, not willing to hoist any kind of Flash Flood
Watch, especially given potential uncertainty from a variety of
sources, but will continue to monitor closely over the coming
days.

Highs will be in the 80s to close to 90 in most locations, with
higher temps where the sun can break out. Still, gonna be plenty
humid to make up for those more "pleasant" temps, with dewpoints
rarely leaving the 70s.

Lusk

&&

.AVIATION...
12Z Update...
Patchy IFR may persist for the next hour or so and then lift to
bkn030-035 by the early afternoon. Do think there will be a break
in the precip until the early afternoon. A second round of shra is
likely during the late evening/overnight hours. IFR likely again
overnight after the ending of precip. Winds will remain on the
east side.

//ATL Confidence...12Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          84  70  84  70 /  70  70  50  50
Atlanta         83  71  84  70 /  70  70  40  40
Blairsville     78  66  78  65 /  70  70  70  60
Cartersville    83  71  83  70 /  70  70  50  40
Columbus        86  71  88  72 /  70  60  40  20
Gainesville     81  69  81  70 /  70  70  50  60
Macon           86  71  87  72 /  60  60  40  30
Rome            82  71  84  70 /  70  70  60  40
Peachtree City  84  71  85  70 /  70  70  40  40
Vidalia         87  72  89  72 /  60  50  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Lusk
AVIATION...NListemaa
Hazardous weather outlook, Sep 4, 7:25 AM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
725 AM EDT Sun Sep 4 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
725 AM EDT Sun Sep 4 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Numerous showers and scattered thunderstorms will continue across
the outlook area today. Locally heavy rainfall will be likely,
especially where storms repeatedly move. Localized flash flooding
is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are possible area-wide from Monday
through Thursday. A few storms could become strong each day with
frequent lightning, locally heavy rainfall, and gusty winds
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 4:58 AM EDTFlash Flood Warning EmergencyFFCChattooga18 hr
Sep 4, 6:55 AM EDTFlash Flood WarningFFCChattooga, Floyd16 hr
Sep 4, 9:26 AM EDTFlash Flood WarningFFCChattooga, Floyd6 hr
Sep 4, 10:30 AM EDTFlash Flood WarningFFCFloyd6 hr
Sep 4, 1:03 PM EDTRiver Flood WarningFFCFloyd12 hr
Sep 4, 2:48 PM EDTFlash Flood WarningFFCChattooga, Dade, Walker3 hr
Sep 4, 3:31 PM EDTFlash Flood WarningFFCChattooga, Floyd6 hr
Sep 4, 5:00 PM EDTSpecial Weather StatementFFCTroup60 min
Sep 4, 5:07 PM EDTFlash Flood WarningFFCTroup6 hr
Sep 4, 6:28 PM EDTFlash Flood WarningFFCMuscogee6 hr
Sep 4, 6:49 PM EDTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 43 more25 hr
Sep 4, 7:00 PM EDTFlash Flood WarningFFCMarion, Schley, Sumter, Webster6 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.